Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2002, 6:36 PM CDT for Pearl River County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2002, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 19, 2002, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:45 PM CDT | Thunderstorm Wind | Mc Neil, MS | Several trees were blown down along Interstate 59 near the Millard exit. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS54 KLIX 192336 SVRNEW MSC109-200000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 635 PM CDT MON AUG 19 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF PICAYUNE * UNTIL 700 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN POPLARVILLE AND MCNEIL MOVING SOUTHWEST AT 10 MPH. THE COMMUNITIES OF MCNEIL AND PICAYUNE ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:11 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 2:11 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 211 PM CDT MON AUG 19 2002 AN UPPER AIR ANALYSIS AT 200MB REVEALED ANTICYCLONIC CIRCULATIONS OVER OVER EXTREME NORTHEAST GULF AND SOUTH OF BIG BEND TEXAS. A VORT MAX WAS REVEALED OVER CENTRAL TENNESSEE/NORTHERN ALABAMA. IN ADDITION...A WEAK TROUGH...WEAK SHEAR OR A COL WAS NOTED OVER WESTERN LOUISIANA. A SURFACE PRESSURE GRADIENT OF 1MB FROM THE FORECAST AREA TO ORLANDO REMAIN IN PLACE. LIX SOUNDING SHOWED A WEAK WIND PROFILE THROUGHOUT THE COLUMN AND H20 VALUE AROUND 1.9 INCHES. SYNOPTIC PATTERN CHANGE VERY LITTLE THROUGH THE FORECAST PERIOD AS THE NORTHERN JET STREAM REMAINS NORTH. ANTICYCLONIC CIRCULATION OVER EXTREME NORTHEAST GULF WEAKENS AND MOVES ACROSS THE AREA AS THE ANTICYCLONIC CIRCULATION SOUTH OF TEXAS BIG BEND STRENGTHEN AND MOVES NORTHEAST OVER TEXAS TUESDAY AND WEDNESDAY. THIS WILL ALLOW THE VORT MAX OVER CENTRAL TENNESSEE/NORTHERN ALABAMA TO MOVE OVER THE FORECAST AREA WEDNESDAY. AGREE WITH AVN...WILL INCREASE POPS TO 50 PERCENT FOR WEDNESDAY. A WEAK LOW DEVELOPS UNDERNEATH THE BROAD HIGH WEDNESDAY AND SLOWLY DRIFTS NORTHWEST THURSDAY THROUGH SATURDAY. THUS KEEPING THE CHANCE OF RAIN NEAR TO SLIGHTLY ABOVE CLIMO. MEAN RELATIVE HUMIDITY VALUES ABOVE 70 PERCENT ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY. IN THE MEANTIME...ATMOSPHERE WILL REMAIN CONDUCIVE TO FUNNEL CLOUDS OVER MARSHES AND COASTAL WATERS. CAPE VALUES WILL REMAIN AROUND 4000 J/KG AND WINDS LESS THAN 10 KNOTS FROM THE SURFACE TO 300MB WILL PERSIST THROUGH TODAY. IN ADDITION...ISOLATED RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE BECAUSE OF THE LIGHT STEERING WINDS ALOFT. HERE ARE SOME NUMBERS TO PONDER... MCB 91/72/92/73 4142 BTR 91/73/92/74 4142 MSY 91/75/92/75 4142 GPT 91/74/92/74 4142 .NEW...NONE. LA...NONE MS...NONE 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:57 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.